Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
New to this so, well, here we go:

I was prescribed Riflaximin by my Gastroenterologist after describing the following symptoms:

1) normal stool followed by loose stool

2) incomplete emptying

3) what seems like constant flatulance

4) tenderness in my gut

5) GERD

6) lactose intolerance

7) recent constipation

She prescribed Rifaxamin which, at first glance, seemed like a good idea. I have been treating it, somewhat successfully, with Probiotics and other supplements (aloe vera, powdered apple cider vinegar, medicinal cayenne pepper and a few others.)

So, I went and filled the scrip. I guess I got the generic because it wasn't very expensive. Against my better judgement and because "this is what I do" I fired up the old computer and immediately went to Google to do a "little" research. I was mainly looking for"user reviews". What I found was frustrating and confusing. It seems that a good number of people had great success with it and others who described the most horrifying side effects. Some even intimated that the side effects permanently damaged them.

You may be asking yourself, "Is there a question here?"

Yes, SHOULD I TAKE IT??

I'm not a big fan of antibiotics. I'm not a big fan of "side effects" and I've never been good with figuring out if the "benefits outweigh the risks." I'm going to be 56 in March and I'm trying to revive my career as a classical musician and IBS doesn't mix very well with having to perform and be at your best. Believe me, there is nothing worse than feeling like you are going to "shit your pants" in the middle of a Mahler Symphony.

Any thoughts or advice would be greatly appreciated.
 

·
Registered
Joined
·
112 Posts
New to this so, well, here we go:

I was prescribed Riflaximin by my Gastroenterologist after describing the following symptoms:

1) normal stool followed by loose stool

2) incomplete emptying

3) what seems like constant flatulance

4) tenderness in my gut

5) GERD

6) lactose intolerance

7) recent constipation

She prescribed Rifaxamin which, at first glance, seemed like a good idea. I have been treating it, somewhat successfully, with Probiotics and other supplements (aloe vera, powdered apple cider vinegar, medicinal cayenne pepper and a few others.)

So, I went and filled the scrip. I guess I got the generic because it wasn't very expensive. Against my better judgement and because "this is what I do" I fired up the old computer and immediately went to Google to do a "little" research. I was mainly looking for"user reviews". What I found was frustrating and confusing. It seems that a good number of people had great success with it and others who described the most horrifying side effects. Some even intimated that the side effects permanently damaged them.

You may be asking yourself, "Is there a question here?"

Yes, SHOULD I TAKE IT??

I'm not a big fan of antibiotics. I'm not a big fan of "side effects" and I've never been good with figuring out if the "benefits outweigh the risks." I'm going to be 56 in March and I'm trying to revive my career as a classical musician and IBS doesn't mix very well with having to perform and be at your best. Believe me, there is nothing worse than feeling like you are going to "###### your pants" in the middle of a Mahler Symphony.

Any thoughts or advice would be greatly appreciated.
I took it. No side affects. Absolutely no affect on my symptoms either. It affects the microbiome. You may want to look into getting a test from ubiome to see if your microbiome is healthy. If it is you may not want to take the risk of the antibiotic.
 
1 - 3 of 3 Posts
Top